MAUDE Adverse Event Report: Bausch + Lomb AMVISC PLUS Viscosurgical Device; Aid, Surgical, Viscoelastic

Bausch + Lomb AMVISC PLUS Viscosurgical Device; Aid, Surgical, Viscoelastic
Model Number 60081L
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Macular Edema (1822); Endophthalmitis (1835); Visual Impairment (2138); Vitreous Detachment (2445)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation of this event is in progress.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
It was reported that 6 days after implantation of an intraocular lens (iol) in the right eye (od) the patient presented with clinical findings consistent with acute endophthalmitis accompanied by a decrease in visual acuity from counting fingers at 4 feet to hand motion.The patient was referred the same day to a retina specialist, who performed a culture and administered an intraocular injection.The culture showed no growth.Approximately eight weeks later, the patient underwent a pars plana vitrectomy to address a posterior vitreous detachment (pvd).At the postoperative visit the following day, the retina specialist documented: resolved acute endophthalmitis with structurally stable findings, central retinal vein occlusion with macular edema od, epiretinal membrane in both eyes (ou), resolved pvd od, and pvd left eye (os).In the implanting surgeon's opinion, the most likely cause of the event could not be determined.The most recent recorded visual acuity for the affected eye was no light perception (nlp).The following medications were prescribed for use at home post-operatively: prednisolone 1%: 1 gtt qid x 2 weeks, then tid x 2 weeks (total duration: 1 month) ofloxacin 0.3%: 1 gtt qid x 7 days ketorolac 0.5%: 1 gtt qid x 2 weeks, then tid x 2 weeks (total duration: 1 month) medications documented at retina visit on 4/29/2026: ciprofloxacin 0.3%: 1 gtt qid od prednisolone acetate 1%: 1 gtt qid od systane: 1 gtt bid ou.

Brand Name
AMVISC PLUS Viscosurgical Device
Common Device Name
Aid, Surgical, Viscoelastic
Manufacturer (Section D)
Bausch + Lomb
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
Lifecore Biomedical
3515 lyman blvd.
chaska MN 55318
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
+1(727)724-6600
MDR Report Key25551570
Report Number0001313525-2026-00075
Device Sequence Number14865240
Product Code LZP
UDI-Device Identifier00757770495672
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P810025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60081L
Device Lot Number031457
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Supplement Date Received by Manufacturer08/25/2026
Initial Report FDA Received Date06/18/2026
Supplement Report FDA Received Date09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVISTA IOL, B+L INJECTOR SYSTEM, ALCON BSS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale